By accepting you will be accessing a service provided by a third-party external to https://blog.alor.org/
Worse than Even Heartburn By Mrs Vera West
When I come across alarming health news, I feel duty bound to tell readers, because someone might otherwise suffer. This relates to heartburn/GERDS medication, and as usual the disclaimer, this is not medical advice, but just opinion news reporting, but is still worth thinking about, and making up one’s own mind. Sure see a medical professional or two.
“If you suffer from heartburn, you might be willing to do whatever it takes to get relief from the discomfort – but if you’re taking heartburn medication, you could end up experiencing something far worse: severe kidney damage. That was the finding of a new study carried out by researchers from the Washington University School of Medicine in St. Louis. The study, which was published in the journal Kidney International, discovered that the problem was quite widespread, with more than half of the 125,000 patients taking PPIs developing chronic kidney disease despite not having any signs of acute kidney problems. PPIs, or proton pump inhibitors, are a category of drugs that are among the most commonly prescribed for dealing with acid reflux and heartburn. Some of the brand names you might know them by include Prevacid, Nexium, and Losec. There is an especially worrying component to the issue. Normally, chronic kidney disease is preceded by a sort of “flash flood” warning in the form of acute kidney injury. This is an episode of kidney damage or failure that comes on suddenly within just a few days or even hours of the trigger. Doctors normally monitor patients who take PPIs for early warning signs – such as swelling in the ankles, feet, or legs; nausea; and decreased urination – and take patients off the drug right away should they occur. However, this study has found that this “warning” isn’t happening in many cases and patients are going directly into full-blown chronic kidney disease.”
Kidney disease? No thanks, I have enough health problems to worry about.